What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 15, 2:09 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 2:09 PM EST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
309 PM EDT Thu Jun 15 2023
...New MARINE, AVIATION...
.DISCUSSION...
Issued at 235 PM EDT Thu Jun 15 2023
Current-Tonight...It remains very warm and humid across ECFL with
temps in the U80s to L90s areawide. Dewpoints generally in the
L-M70s giving way to peak Heat Indices in the 100-105F range.
Remember: Persons working or spending time outdoors today should
be sure to stay hydrated and take plenty of breaks in air
conditioning, if available. NEVER leave children or pets
unattended in a car for any length of time.
Fairly quiet early this afternoon thus far, likely a result of
the strong "capping" inversion at 700 mb viewed on the 10Z KXMR
sounding, though the latest 15Z sounding shows that the cap is
weakening. It still remains cool aloft (near -10C at 500 mb) with
ample moisture. We still should eventually see ISOLD to SCT
convection on either the WCSB and/or ECSB (immediate coast) by
later in the day. Uncertainty does remain for later in the evening
and overnight with the potential storm complexes developing
across north FL. Models still inconsistent in strength/timing of
dropping this convective activity southward - possibly towards
Lake/Volusia counties - perhaps even further south across I-4
towards daybreak. As such, will continue to leave that window open
later tonight. A Marginal risk of strong to severe storms remains
in place, generally north of a Titusville-Kissimmee line. There
is likely a northerly wind shift, too, with outflow boundaries to
the north moving south.
The WCSB will remain dominant again this afternoon as it
traverses the peninsula. Winds may back (briefly) to S/SE along
the immediate coast mid-late afternoon but inland movement of the
ECSB (should it develop) will be minimal at best. Forecast PWATs
this afternoon across ECFL range from 1.60-1.80". Primary threats
from ISOLD-SCT storms remain torrential downpours, frequent
lightning strikes, gusty winds of 40-55 mph, and small hail -
perhaps up to quarter-size in 1 or 2 storms should something get
organized. A brief tornado cannot be ruled out if multiple
boundaries merge - especially near the immediate coast. Highest
coverage should range from late afternoon-early evening, though
will again need to remain vigilant if later evening or overnight
activity to the north (MCS complex) is able to hold together and
push southeast across the I-4 corridor area.
Overnight lows in the M-U70s will provide little relief from the
heat with conditions remaining humid.
PREVIOUS EXTENDED FORECAST DISCUSSION...
Fri...Model guidance shows an increase in the deep layer W/SW wind
flow, specifically 20-25 knots in the 925-850 mb layer which is
strong enough to prevent the east coast sea breeze from even
forming. Max temps will reach the low to mid 90s despite some high
cloudiness with peak heat indices 101-105. There is also a short
wave trough that digs SE across FL which will provide some upper
support for deep convection. The increase in mid level wind fields,
combined with surface destabilization beneath steep mid level lapse
rates should support strong to marginally severe storms Fri aftn
into the eve containing wind gusts and hail.
Sat-Wed...Another short wave trough is forecast to dig across FL on
Sat and produce high rain chances (around 70 percent). This feature
pushes east of the area Sun but another (stronger) short wave rounds
the top of the upper ridge centered over the Rio Grande Valley and
then reinforces the eastern US upper trough into next week. Thus,
keeping us stuck in this pattern of deep layer offshore flow.
Above normal temps will continue, with widespread low to mid 90s and
peak heat indices 101-106, just below the criteria for a Heat
Advisory (108-112). Only a small uptick in temps or dewpoints could
bring about the need for Heat Advisories for at least a portion of
the area.
&&
.MARINE...
Issued at 235 PM EDT Thu Jun 15 2023
Afternoon-Tonight...The surface ridge axis remains surpressed
south/east of our local area. Southwest to West flow remains
dominant; perhaps a bit of "backing" of winds to the
south/southeast in the afternoon - especially near the coast - as
the sea breeze attempts to develop. Wind speeds typically 10-15
kts, though there may be a wind surge, again tonight, over the
offshore waters with a brief period of 15-20 kt winds. Seas mainly
2-3 ft but could occasionally build up to 4 ft offshore.
Isolated to Scattered offshore-moving showers and storms remain
forecast this afternoon and evening; and due to an unusual weather
pattern mariners will need to watch for some overnight activity, as
well, especially if storm complexes over north FL are able to hold
together and drop southeastward toward/across the area - mainly Cape
northward. Winds and seas locally higher invof convection.
PREVIOUS EXTENDED MARINE FORECAST DISCUSSION...
Fri-Mon...Persistent pattern of moderate to occasionally fresh SW to
WSW (offshore) flow is forecast to continue through the weekend.
This will tend to keep seas suppressed near the coast at 1-2 feet
with up to 4 feet well offshore. A sea breeze looks unlikely to
develop Fri anywhere as offshore flow looks too strong but a late
sea breeze should form and remained pinned near the coast this
weekend, mainly south of the Cape. The primary concern for mariners
will be strong offshore-moving storms producing locally higher winds
and seas.
&&
.AVIATION...
(18Z TAFS)
Issued at 235 PM EDT Thu Jun 15 2023
VFR continues outside of possible VCTS thru 00z-01z. SW winds
around 10-14 kt with gusts around 20 kt will continue thru 00z.
Hi-res model guidance indicates development of TSRA from north to
south, mainly from SFB/MCO eastward this afternoon. TSRA and
MVFR/IFR conds, as well as any TEMPOs at any of the sites, will
need to be handled by AMD as necessary.
Offshore flow will continue tonight with additional SHRA/TSRA
expected, mainly after 13-16z Fri. SW winds will be gusty, up to
20- 25 kt at times.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 93 75 91 75 / 50 30 50 50
MCO 95 76 92 76 / 40 30 50 50
MLB 94 77 93 75 / 30 30 40 40
VRB 94 76 93 74 / 30 30 40 30
LEE 92 77 89 75 / 40 40 60 50
SFB 94 77 91 76 / 40 30 50 50
ORL 94 77 92 77 / 40 30 50 50
FPR 93 76 93 75 / 20 30 40 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
SHORT TERM...Sedlock
LONG TERM....Law
AVIATION...Schaper
DSS...Tollefsen
Hazardous weather outlook, Jun 15, 9:20 AM EST, 8 hours before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1020 AM EDT Thu Jun 15 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-160000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1020 AM EDT Thu Jun 15 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.EXCESSIVE HEAT IMPACT...
The combination of hot afternoon temperatures in the low to mid 90s
and high humidity will lead to peak Heat Indices between 100 and
106 degrees this afternoon. Persons engaged in outdoor activities
should remain well hydrated and take indoor rest breaks in an air
conditioned location, if available. NEVER leave children or pets
unattended in a car for any amount of time.
.THUNDERSTORM IMPACT...
Isolated to scattered lightning storms will be possible this
afternoon and early evening, but there remains a high degree of
uncertainty how storms will develop today. Strong to marginally
severe storms remain possible, especially north of a line from
Klondike Beach to Lake Louisa. A round of overnight lightning
storms, especially I-4 corridor northward will be possible, again,
if storm complexes to the north hold together and move southeastward.
In general, primary storm threats will be torrential downpours,
frequent lightning strikes, gusty winds of 40 to 55 mph in a few
storms, and small hail. An isolated tornado cannot be ruled out, if
multiple boundaries merge, especially near the coast.
.MARINE THUNDERSTORM GUST IMPACT...
Wind gusts of 35 knots or greater will be possible over inland
lakes, the Intracoastal Waterway, and near shore Atlantic waters, as
lightning storms move eastward at 10 to 15 knots. Boaters across the
Intracoastal and near shore Atlantic waters should watch for storms
approaching from the west and seek safe shelter well in advance as
storms will be offshore-moving.
.WIND AND SEA IMPACT...
Southwesterly winds may periodically approach 15 to 20 knots
offshore later this evening and overnight due to brief wind
surges. Small craft should Exercise Caution out past 20 nautical
miles tonight.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered lightning storms are forecast through early next week.
The threat for gusty winds, small hail, frequent lightning, and
torrential downpours will continue each afternoon. A few storms
could be strong to marginally severe Friday and Saturday.
Temperatures will remain unseasonably warm this week, with highs
reaching the low to mid 90s near the coast and mid to possibly
upper 90s across the interior. The hot temperatures combined with
high humidity will push afternoon Heat Indices to between 102 and
107 degrees into early next week.
A Moderate Risk of dangerous rip currents could return Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Sedlock/Haley
In the hours before
Special weather statement, Jun 15, 4:15 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Melbourne FL
515 PM EDT Thu Jun 15 2023
FLZ041-044>046-144-152145-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
515 PM EDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of northwestern
Seminole, central Lake, northwestern Orange and central Volusia
Counties through 545 PM EDT...
At 515 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Dora, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Sanford, Apopka, Eustis and Tavares.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2865 8174 2881 8184 2901 8141 2881 8117
TIME...MOT...LOC 2115Z 243DEG 20KT 2881 8163
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Jun 15, 4:45 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Melbourne FL
545 PM EDT Thu Jun 15 2023
FLZ041-044>046-152230-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
545 PM EDT Thu Jun 15 2023
...A complex of strong thunderstorms will impact portions of
northern Seminole, east central Lake, northwestern Orange and
central Volusia Counties through 630 PM EDT...
At 544 PM EDT, Doppler radar was tracking strong thunderstorms near
DeBary, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Deltona, Port Orange, Sanford, Apopka and Altamonte Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2912 8105 2885 8091 2882 8091 2862 8161
2873 8166 2878 8166 2878 8168 2889 8173
TIME...MOT...LOC 2144Z 252DEG 28KT 2885 8136
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchaperLocal storm report, Jun 15, 4:48 PM EST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
548 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Tstm Wnd Gst 1 NW Klondike Beach 28.74N 80.70W
06/15/2023 M47 mph Brevard FL Other Federal
USSF Tower 19 measured a wind gust of 41KT/47MPH from
the north.
&&
Event Number MLB2300224
SchaperLocal storm report, Jun 15, 5:00 PM EST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
600 PM EDT Thu Jun 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM Tstm Wnd Gst 1 NNE Cherrydon Mobile 28.63N 80.81W
06/15/2023 M43 mph AMZ552 FL Mesonet
The Weatherflow station at Parrish Park North measured
a wind gust of 37kt/43mph from the north.
&&
Event Number MLB2300225
SchaperSpecial weather statement, Jun 15, 5:11 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
611 PM EDT Thu Jun 15 2023
FLZ045-046-053-247-347-447-547-647-747-152245-
Southern Brevard Barrier Islands FL-Osceola FL-
Northern Brevard Barrier Islands FL-Orange FL-Seminole FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
611 PM EDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southeastern
Seminole, northern Brevard, southeastern Orange and northeastern
Osceola Counties through 645 PM EDT...
At 610 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wedgefield, moving northeast at 25 mph. Strong thunderstorm outflow
winds are also pushing southward across northern Brevard County.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Titusville, Oviedo, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2839 8057 2826 8056 2835 8125 2864 8124
2869 8102 2868 8102 2866 8101 2863 8101
2861 8099 2861 8097 2871 8096 2878 8067
2864 8057 2844 8051
TIME...MOT...LOC 2210Z 244DEG 20KT 2852 8110
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WeitlichSpecial weather statement, Jun 15, 5:17 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
617 PM EDT Thu Jun 15 2023
FLZ058-259-264-152315-
Okeechobee FL-Inland St. Lucie FL-Inland Martin FL-
617 PM EDT Thu Jun 15 2023
...A strong thunderstorm will impact portions of southwestern St.
Lucie, southeastern Okeechobee and western Martin Counties through
715 PM EDT...
At 617 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buckhead Ridge, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Treasure Island, Indiantown, Okeechobee, Four Seasons Estates and
Taylor Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
2714 8087 2717 8088 2716 8089 2717 8091
2719 8091 2720 8094 2722 8095 2722 8098
2723 8099 2725 8098 2726 8100 2744 8055
2701 8041 2700 8062
TIME...MOT...LOC 2217Z 249DEG 19KT 2717 8084
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
Schaper